Alert archive / Maine / Gale Warnings in 2018

Gale Warning 28, NWS Caribou, ME

October 26, 2018

NWS Caribou, ME issued this gale warning at Oct 26, 2018, 4:47 AM EDT. It took effect at Oct 27, 2018, 4:00 PM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2018, 4:47 AM EDT (08:47 UTC)
In effect from
Oct 27, 2018, 4:00 PM EDT
Expired
Oct 28, 2018, 5:54 AM EDT
In force
14 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

507 
WHUS71 KCAR 260847
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
447 AM EDT Fri Oct 26 2018

ANZ050>052-262200-
/O.CON.KCAR.SC.Y.0075.000000T0000Z-181026T2300Z/
/O.NEW.KCAR.GL.W.0028.181027T2000Z-181028T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
447 AM EDT Fri Oct 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 4 PM SATURDAY TO 6 AM EDT SUNDAY...

The National Weather Service in Caribou has issued a Gale
Warning, which is in effect from 4 PM Saturday to 6 AM EDT
Sunday.

* WINDS AND SEAS...East winds 20 to 30 kt with gusts up to 40 kt
  with seas 9 to 14 feet for the Gale Warning. Northwest winds 15
  to 25 kt with gusts up to 30 kt with seas 3 to 5 feet for the
  Small Craft Advisory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
8 follow-up statements
067 
WHUS71 KCAR 261608
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1208 PM EDT Fri Oct 26 2018

ANZ050>052-270015-
/O.CAN.KCAR.SC.Y.0075.000000T0000Z-181026T2300Z/
/O.CON.KCAR.GL.W.0028.181027T2000Z-181028T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1208 PM EDT Fri Oct 26 2018

...GALE WARNING REMAINS IN EFFECT FROM 4 PM SATURDAY TO 6 AM EDT
SUNDAY...
...SMALL CRAFT ADVISORY FOR THIS AFTERNOON IS CANCELLED...

The National Weather Service in Caribou has cancelled the Small
Craft Advisory.

* WINDS AND SEAS...Northeast winds 20 to 30 kt with gusts up to 
  45 kt. Seas 8 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

VJN
556 
WHUS71 KCAR 261906
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
306 PM EDT Fri Oct 26 2018

ANZ050>052-270900-
/O.CON.KCAR.GL.W.0028.181027T2000Z-181028T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
306 PM EDT Fri Oct 26 2018

...GALE WARNING REMAINS IN EFFECT FROM 4 PM SATURDAY TO 6 AM EDT
SUNDAY...

* WINDS AND SEAS...East winds 25 to 35 kt with gusts up to 45 kt.
  Seas 6 to 14 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

VJN
778 
WHUS71 KCAR 270853
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
453 AM EDT Sat Oct 27 2018

ANZ050>052-272100-
/O.CON.KCAR.GL.W.0028.181027T2000Z-181028T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
453 AM EDT Sat Oct 27 2018

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EDT SUNDAY...

* WINDS AND SEAS...East winds 25 to 35 kt with gusts up to 45 
  kt. Seas 10 to 15 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

Norcross
025 
WHUS71 KCAR 271651
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1251 PM EDT Sat Oct 27 2018

ANZ050>052-280100-
/O.CON.KCAR.GL.W.0028.181027T2000Z-181028T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1251 PM EDT Sat Oct 27 2018

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EDT SUNDAY...

* WINDS AND SEAS...East winds 25 to 35 kt with gusts up to 45 
  kt. Seas 10 to 15 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

VJN
100 
WHUS71 KCAR 271914
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
314 PM EDT Sat Oct 27 2018

ANZ050>052-281000-
/O.CON.KCAR.GL.W.0028.181027T2000Z-181028T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
314 PM EDT Sat Oct 27 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WINDS AND SEAS...East winds 25 to 35 kt with gusts up to 45 kt.
  Seas 8 to 15 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

VJN
141 
WHUS71 KCAR 280131
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
931 PM EDT Sat Oct 27 2018

ANZ050>052-280945-
/O.CON.KCAR.GL.W.0028.000000T0000Z-181028T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
931 PM EDT Sat Oct 27 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WINDS AND SEAS...East winds 25 to 35 kt with gusts up to 45 
  kt. Seas 8 to 15 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

CB
153 
WHUS71 KCAR 280856
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
456 AM EDT Sun Oct 28 2018

ANZ050>052-281000-
/O.CON.KCAR.GL.W.0028.000000T0000Z-181028T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
456 AM EDT Sun Oct 28 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

* WINDS AND SEAS...East winds 20 to 25 kt with gusts up to 35 kt.
  Seas 13 to 18 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

Norcross
226 
WHUS71 KCAR 280954
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
554 AM EDT Sun Oct 28 2018

ANZ050>052-282100-
/O.CAN.KCAR.GL.W.0028.000000T0000Z-181028T1000Z/
/O.NEW.KCAR.SC.Y.0076.181028T0954Z-181029T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
554 AM EDT Sun Oct 28 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Caribou has issued a Small Craft
Advisory, which is in effect until 8 AM EDT Monday. The Gale
Warning has been cancelled.

* WINDS AND SEAS...South winds 10 to 20 kt with gusts up to 30 kt.
  Seas 12 to 17 feet, subsiding to 7 to 10 feet tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

Norcross

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Oct 26, 12:09 AM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Oct 26, 12:09 AM EDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1209 AM EDT Fri Oct 26 2018

.SYNOPSIS...
Low pressure over eastern Canada will continue to move away to
the northeast tonight and Friday. High pressure will crest over
the area Friday night. Low pressure will approach from
southwest on Saturday.
&&

.NEAR TERM /THROUGH TODAY/...
12am Update...No significant changes. Stratocu fields will
remain a challenge into this afternoon in the NW flow. Should
finally lose winds and clouds for good radiational cooling
Friday night.

Previous discussion...
Strong low pressure over Labrador will continue to bring a
northwesterly wind tonight as high pressure slowly builds down
from the northwest. The stratocumulus clouds across the area
will gradually dissipate overnight although some clouds will
linger across the north and over the higher elevations. Downeast
should become mostly clear. High pressure will continue to
build in on Friday. Some patchy stratocumulus will likely remain
over the north on Friday where the sky will be partly cloudy.
Downeast will be mostly sunny. Temperatures will continue to run
well below normal for late October with lows tonight in the low
to mid 20s in most areas and highs Friday from the mid 30s
north to the low 40s Downeast.
&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
Clear skies Friday night will begin to fill by daybreak for
Downeast, thickening and lowering with precipitation onset by
late morning. With existing cool profiles after a mostly clear
night and left over dry CAA of exiting high, expect precip onset
to have a brief snow shower. As the low tracks north, the
boundary layer will begin to mix with warmer surface temps
supporting a mix before becoming all rain for the remainder of
the event Downeast. This will be the pattern for much of
interior Downeast and Upper Penobscot Valley as well. The
northern half of the CWA will see a longer period of snow
showers in the morning, before transitioning to a sleet/snow mix
with rain later in the day Saturday. This will keep a mention
of freezing hydrometeors in the forecast for duration of event
in the north. NE winds will likely dam a cool surface layer
across the Central Highlands and North, setting up a potential
evening and night of freezing rain mainly along and north of a
GNR to MLT line. While the ground will be cool due to recent
snows, its not a mid-winter surface condition. This may inhibit
freezing rain accretion a bit, but current thinking is in line
with WPC of potentially more than 0.1” of ice accumulation
with no more than 0.2”. Warm air from the occluded low will
overwhelm freezing layers and transition to all rain by morning
Sunday. Another highlight of the system Sat into Sun will be
winds increasing into the evening hours and overnight with the
chance of Wind Advisory criteria. Coastal areas could see gusts
up to 30kts, decreasing further inland with gusts 10-20kts.
&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The main precip producing storm will slowly pass to the north
becoming vertically stacked. Meanwhile, another coastal low
passes offshore. This will likely keep moisture around Sunday
night through the beginning of the week with rain showers except
for the far north and higher elevations with a chance of snow
showers. Ridging passes over the region Wednesday for a mostly
dry day with mostly cloudy skies in the north and partly sunny
Downeast. Overnight into Thursday, current guidance has a
boundary stalling to the west of Maine with a potent system
following it into the eastern Great Lakes. Deterministic models
keep Maine on the warm side of this system, with rain
overspreading the region through Friday.
&&

.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: A few spots may have MVFR ceilings in patchy
stratocumulus clouds this evening. Otherwise, VFR conditions
are expected tonight and Friday.

SHORT TERM: Aviation conditions will quickly begin to deteriorate
on Saturday morning at KBHB/KBGR and by Saturday evening across
the Northern TAF locations as an area of low pressure
approaches the state from the south. IFR to LIFR conditions
along with gusty winds will overspread the region on Saturday. A
period of mixed precipitation is also possible across the
Northern TAF sites.
&&

.MARINE...
NEAR TERM: A SCA will continue into midday Friday for northwest
winds gusting up to 30 kt. Winds should diminish Friday
afternoon as high pressure builds down from the northwest.

SHORT TERM: A coastal low will move up the Southern New England
on Saturday morning, while an area of high pressure across
Canada moves to the north. Strong easter to northeast winds will
develop Saturday into Saturday night with Gale conditions
possible. Waves and winds will begin to subside during the day
on Sunday.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 7 PM EDT this evening for
     ANZ050>052.
&&

Near Term...Bloomer/Foisy
Short Term...Dumont
Long Term...Dumont
Aviation...Bloomer/Foisy/Dumont
Marine...Bloomer/Foisy/Dumont
Hazardous weather outlook, Oct 25, 3:56 PM EDT, 12 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
356 PM EDT Thu Oct 25 2018

MEZ001>006-010-011-015>017-029>032-262000-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
356 PM EDT Thu Oct 25 2018

This Hazardous Weather Outlook is for Coastal DownEast Maine, East
Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast
Maine, North Central Maine, Northern Maine and West Central Maine.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A complex weather system is expected to bring a mix of rain, sleet,
snow and freezing rain to the region Saturday and Saturday night.
The best chances of accumulating snow or a more prolonged period of
sleet will be across northern areas. Snow will transition to rain
Downeast Saturday. Strong gusty winds are also expected later
Saturday into Saturday night, particularly along the Downeast coast.
There is also the potential for minor splash-over around the times
of high tide this weekend. Please continue to monitor the latest
forecasts.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-262000-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
356 PM EDT Thu Oct 25 2018

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 3:10 PM EDTWinter Weather AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset44 hr
Oct 26, 3:13 PM EDTWind AdvisoryCARHancock, Washington37 hr

Nearby

Gale Warnings in Maine, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.